Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 14, 2004, 1:15 PM PDT for Riverside County, San Bernardino County, California. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 1:15 PM PDT (20:15 UTC)
- Expired
- Aug 14, 2004, 3:00 PM PDT
- In force
- 105 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 142015 FFWSGX CAC065-071-142200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT SAT AUG 14 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA AND SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA. THIS INCLUDES THE CITY OF FOREST FALLS. SOME FLOODING COULD ALSO AFFECT CHERRY VALLEY ON THE SOUTH FACING SLOPE OF YUCAIPA RIDGE. * UNTIL 300 PM PDT * AT 110 PM PDT...FLASH FLOODING WAS INDICATED FROM A THUNDERSTORM NEAR FOREST FALLS. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY...OR DRIFTING SLOWLY WESTWARD. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... FOREST FALLS BY 130 PM. THE STEEP CANYONS OF MILL CREEK SURROUNDING FOREST FALLS ARE CONDUCIVE TO SEVERE FLOODING AND MUD AND DEBRIS FLOWS. RESIDENTS AND HIKERS SHOULD EVACUATE TO HIGER GROUND...AND GET AWAY FROM STREAMS AND CREEKS THAT HAVE STARTED TO FLOW OR FLOOD. LAT...LON 3396 11697 3407 11677 3420 11690 3412 11702 $$ MACKECHNIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:45 AM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 14, 9:45 AM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 945 AM PDT SAT AUG 14 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN OVER THE MOUNTAINS AND DESERTS TODAY WITH A FEW POSSIBLY OCCURRING WEST OF THE MOUNTAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 700 PM. THE BURN AREAS IN THE MOUNTAINS WILL BE THE MOST VULNERABLE TO FLASH FLOODING. HAIL AND STRONG GUSTY WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. THE MOISTURE ALOFT WILL DECREASE SLIGHTLY ON SUNDAY WITH FEWER THUNDERSTORMS EXPECTED IN THE AFTERNOON. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. 12Z NKX SOUNDING WAS STILL VERY MOIST WITH A PRECIPITABLE WATER OF 1.48 INCHES. DEWPOINTS WERE VERY HIGH ACROSS SOUTHERN CALIFORNIA...IN THE 60S FROM THE COAST TO THE MOUNTAINS WITH A FEW LOWER 70S IN THE DESERTS...SO CONDITIONS ARE FAVORABLE FOR CONVECTION TO DEVELOP AGAIN TODAY. WINDS WERE LIGHT AND VARIABLE FROM THE SFC TO 20000 FEET...SO THUNDERSTORMS WILL BE SLOW MOVERS WHICH WILL INCREASE THE FLASH FLOODING THREAT. CU ALREADY FORMING OVER THE SBD AND RIV COUNTY MTNS AT 1630Z...AND CAPE VALUES IN EXCESS OF 1300 J/KG ARE FCST OVER THE MTNS AND DESERTS THIS AFTERNOON. WEAK MIDLEVEL FLOW CONTINUES SUNDAY AND MONDAY BETWEEN THE UPPER HIGH OVER THE SOUTHWEST AND THE TROUGH OVER THE PACIFIC. UPPER LEVEL WINDS ARE PREDOMINANTLY SOUTHWEST BUT MIDLEVEL FLOW REMAINS WEAK SOUTHEASTERLY. WITHOUT ANY STRONG STEERING FLOW OR SUBSTANTIAL DRYING OVER THE MTNS THE THREAT FOR ISOLATED CONVECTION MAY CONTINUE THROUGH TUESDAY. .SGX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 700 PM FOR MTNS/DESERTS...SEE LAXFFASGX. && MOEDE
Hazardous weather outlook, Aug 14, 4:05 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 405 AM PDT SAT AUG 14 2004 CAZ048-050-151300- SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 245 AM PDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS. .DAY ONE... TODAY THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. BRIEF HEAVY RAINS COULD PRODUCE MUD FLOWS IN THE BURN AREAS. CLOUD-TO-GROUND LIGHTNING WILL BE A THREAT WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. CAZ055-056-058-060>062-151300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 405 AM PDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH UNTIL 700 PM. FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING FOR THE COACHELLA VALLEY UNTIL 600 AM. THUNDERSTORMS WITH HEAVY RAINS WILL OCCUR AT TIMES WITH THE CHANCE OF FLASH FLOODING. MUD SLIDES AND ROCK SLIDES WILL BE POSSIBLE IN BURN AREAS. CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. IN ADDITION...HAIL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS. SKYWARN ACTIVATION WILL BE NEEDED TODAY. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS SUNDAY AFTERNOON AS MOISTURE ALOFT BEGINS TO DECREASE. DRIER SOUTHWEST FLOW ALOFT WILL DEVELOP BY MONDAY...SO NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:30 AM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Aug 14, 11:45 AM PDT | Flash Flood Warning | SGX | San Bernardino | 75 min |
| Aug 14, 12:42 PM PDT | Tornado Warning | SGX | San Bernardino | 33 min |
| Aug 14, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 75 min |
| Aug 14, 1:00 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 14, 3:20 PM PDT | Flash Flood Warning | SGX | San Bernardino | 70 min |
| Aug 14, 3:40 PM PDT | Flash Flood Warning | SGX | San Diego | 80 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.